Sufficiency and strong commutants in quantum probability theory

Bhatt, Subhash J. (1986) Sufficiency and strong commutants in quantum probability theory Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 95 (2). pp. 97-107. ISSN 0253-4142

Full text not available from this repository.

Official URL:

Related URL:


A probability algebra ( A, *, ω) consisting of a* algebra A with a faithful state ω provides a framework for an unbounded noncommutative probability theory. A characterization of symmetric probability algebra is obtained in terms of an unbounded strong commutant of the left regular representation of A. Existence of coarse-graining is established for states that are absolutely continuous or continuous in the induced topology. Sufficiency of a*subalgebra relative to a family of states is discussed in terms of noncommutative Radon-Nikodym derivatives (a form of Halmos-Savage theorem), and is applied to couple of examples (including the canonical algebra of one degree of freedom for Heisenberg commutation relation) to obtain unbounded analogues of sufficiency results known in probability theory over a von Neumann algebra.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Quantum Probability; Unbounded Representations; Commutants; Conditional Expectation; Coarse-graining; Sufficiency; Schrodinger Representation
ID Code:59683
Deposited On:07 Sep 2011 04:47
Last Modified:07 Sep 2011 04:47

Repository Staff Only: item control page